MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE
Catalog Number PVE35A
Medical Device Problem Codes Ejection Problem (4009); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown laparoscopic lobectomy, the cartridge did not fit properly when tried to load the cartridge into the device.A part has come loose when the sled side of the cartridge was checked.This event was found before use.There was no effect on the patient.The cartridge color was white.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4) date sent: 9/21/2026 d4: batch #unk d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H4: the device manufacture date is currently not available.Additional information was requested, and the following was obtained: 1.Could you please provide the lot #/batch ? 2.Did the damage occur right out of the packaging, during loading/unloading, or in the operative field? during loading 3.Was the plastic portion of the cartridge damaged? unk 4.Did the metal pan separate from the device? yes 5.If yes, did the piece fall in the patient? no 6.If yes, was it retrieved? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4) date sent: 10/06/2026 d4: batch #962d08 investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pve35a device was returned with no apparent damage and with a reload no loaded on the device.The reload was received unfired, with the reload pan partially dislodged from the left proximal side.The device was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples met the staple release criteria.No conclusion could be reached on what may have caused the reload pan to dislodge.As part of our quality process, the manufacturing records of this batch number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 962d08, and no non-conformances were identified.

Brand Name
ECHELON FLEX
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
PR   00969
+1(303)552-6892
MDR Report Key50842964
Report Number3005075853-2026-07805
Device Sequence Number13329654
Product Code GDW
UDI-Device Identifier10705036014584
UDI-Public10705036014584
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPVE35A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2026
Initial Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VASECR35
Patient SexUnknown